New Member Seeking Advice

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Right Lane
New Member


Date Joined Nov 2011
Total Posts : 4
   Posted 11/29/2011 7:54 AM (GMT -6)   
Male in his mid-60s who has been treated for high blood pressure for twenty years now. Average BP 130/90. Overweight and largely a sedentary office worker due to significant sciatica issue. That sciatica also impacts my ability to sleep and I seldom get more than four hours of sleep daily.

I believe my medication load has seriously degraded my energy over the last six months and it is this area that I'd like to have your thoughts. Four months ago I was diagnosed with A-Fib and have been on Warfarin since. The Fenofibrate recently replaced the Gemfibrozil (600mg) that I'd been on for a number of years. Total cholesterol typically comes in at about 120. One of the three arteries to the heart is totally occluded. Currently I am taking:

Losartan 100mg (morning)
Atenolol 100mg (evening)
Crestor 40mg (evening)
Fenofibrate 200mg (evening)
Warfarin 7.5mg (evening)

Over the last three months, I have had increasing difficulty breathing - a walk to our second floor leaves me winded. On a couple of nights each week I can't breath while trying to sleep and I have to get to my feet. about a year ago, I lost one of MGH's top cardiologists and in his place I have a youngster just out of internship. This new cardiologist detected a discrepancy in the five-year old test results and questioned the MGH findings but a cardiac cath procedure done three months ago found no change whatsoever.

I am concerned about the path that I'm on. I'm concerned that both atenolol and fenofibrate have been implicated as having a role with A-Fib. My lethargy overrules too much of my physical activity and I feel that my cardiac issues are being treated to the exclusion of my overall well being.

Does this med protocol strike anyone as being overdone? I feel that some of the symptoms, that have prompted med changes, may be caused by the other meds and I'm wondering if a medically-supervised removal from all meds (followed by testing) might be a reasonable request on my part.

Thank you ... RL

Post Edited (Right Lane) : 11/29/2011 7:23:54 AM (GMT-7)


Right Lane
New Member


Date Joined Nov 2011
Total Posts : 4
   Posted 12/3/2011 2:58 PM (GMT -6)   
Any thoughts on this? Anyone experience similar problems with any (or all) of these medications? Thank you

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 5000
   Posted 12/3/2011 4:44 PM (GMT -6)   
Hi Right Lane, welcome to the forum. I don't have any real answers but hope someone will come up with some.

I didn't know at and fen were a problem with A-fib. I'll have to research this since I'm on atenolol to keep my attacks of tach under control. Mine are mostly caused by sensitivity to sulfites, preservatives in lots of foods. I have to do nearly all my own cooking, carry my own lunches.

I get my sciatica helped regularly in a pain clinic - steroid injections in spine, sometimes caudal - see the pain forum! It's helps me be able to exercise a little.

I used to be out of breath because of plaque in my arteries, but have reversed it with a nearly veg diet, just a little Crestor 3 days a week.

My sister has a C-pap machine to help her night breathing, and it helps her daytime energy a lot! Not getting enough sleep makes us crave sweets to give us energy.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 12/4/2011 10:34 AM (GMT -6)   
 
Hello and welcome.  Wondering if you have had an Echo Cardiogram and what your results were ?  It concerns me that your sx seem to be getting worse so may I kindly suggest you see another Cardiologist to discuss the medications as perhaps they are causing you to be symptomatic.
 
I am not on any of the meds you are taking so I have no personal input, sorry.
 
Let us hear how you are doing.
 
Kindly,
 
Kitt
 

 
~~Kitt~~
Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease.

www.healingwell.com

"only as high as I reach can I grow, only as far as I seek can I go, only as deep as I look can I see, only as much as I dream can I be"

Right Lane
New Member


Date Joined Nov 2011
Total Posts : 4
   Posted 12/10/2011 8:08 PM (GMT -6)   
I would dearly love to ditch all the meds but I met with my primary (not my cardiologist) Thursday and was convinced to proceed with the cardioversion - INR-dependent but likely early in January. I'm a lousy patient and the procedure seems to promise very little. However, this would open the door for cardiac ablation. I appreciate the interest and hope that someone will eventually weigh-in on this medication load. I will try to provide a citation on the med / a-fib connection that I mentioned in my first post.

Right Lane
New Member


Date Joined Nov 2011
Total Posts : 4
   Posted 12/10/2011 8:26 PM (GMT -6)   
Here is the atenolol - A-Fib link:

www.a-fib.com/Medications.htm
  • Do a search for "atenolol" (there is only one hit in the article)

  • In the second sentence following atenolol is a hyperlink attached to "fibrosis"

I recall something similar connecting A-Fib to another of my meds and I'll see if I can find that too.

DREAMGIRL
Veteran Member


Date Joined Jan 2006
Total Posts : 600
   Posted 1/22/2012 12:17 AM (GMT -6)   
everyone reacts so differently on meds  the one i personally have some experience with is the atenolol, your dose would seem to make you feel tired and the warfarin is another that can be problematic. I would offer you this suggestion. research the net about all four of  your meds and their side effects and see if they tend ti=o all add to some of your present reactions. We must be our own advocates w  ith these meds, i started on 7 and have mine down to three.  good luck  ask lots of questions and hang tuff  Dreamgirl

Chris M.
New Member


Date Joined Jan 2012
Total Posts : 1
   Posted 1/25/2012 5:01 PM (GMT -6)   
You mentioned wanting to go off your meds. Have you ever considered an alternative treatment? I'm not sure about all the conditions you mentioned, but I've been taking an L-arginine product for my high blood pressure and after about a week I was doing much better as my levels were lowering. It's supposed to improve your entire cardiovascular system over time. I have my grandfather taking it as well and he's had 12 stroke's in his lifetime and he's just now eliminating some of his meds due to the L-arginine product.
~Chris

"Above all else, guard your heart, for everything you do flows from it."

[fb] http://www.facebook.com/pages/Chris-McKinney/171191666307259
[blog] http://chrismckinney.net

Lady Spitfire
New Member


Date Joined Feb 2012
Total Posts : 1
   Posted 2/10/2012 9:43 PM (GMT -6)   
Hello,
I have been like a pharmacy with all the meds I have had to take prescribed by my doctors. Got tired of it. Got tired of having to pay for it and figure out where to put it so I don't forget to take it. Found out about a a nutritional boot camp for a heart healthy diet to help me get off as much of the stuff as possible. Lasts 4 weeks. Went to it. Now take less medicine and don't worry so much about drug interactions. Lost a little weight, too. Now feel better and have more energy. As the saying goes, "Don't worry, be happy."

Lady Spitfire

62 years old and going for it!
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, May 26, 2018 1:57 PM (GMT -6)
There are a total of 2,966,177 posts in 325,310 threads.
View Active Threads


Who's Online
This forum has 162717 registered members. Please welcome our newest member, Organica.
319 Guest(s), 6 Registered Member(s) are currently online.  Details
AprilHope, Rare Squirrel, adamas, Ljm2014, Dollface29, randynoguts